Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
168 Doctors are Online

Is it possible to get an STD by using an unclean vibrator?

User rating for this question
Very Good
Answered by

Internal Medicine Specialist
Practicing since : 1998
Answered : 1579 Questions
Question
Im a 22 year old female and recently used a possibly unclean vibrator, three days after its use i found what looks like an infection all around my inner labia. It looks like skin tags/cut skin all around (not warts). It just looks like messy skin tags that are infected. They are sensitive and itchy and quite uncomfortable all day long. Is this related to the vibrator even though it was days later? I have not had sex recently, and am always clean.
Posted Tue, 8 May 2012 in Sexually Transmitted Diseases
 
 
Answered by Dr. Jasvinder Singh 29 minutes later
Hello,

Thanks for posting your query.

Since you did not have any recent sexual intercourse, so chances of any warts causing these symptoms are less. These irritated skin tags and cut skin can be due to chafing, infected and clogged pores, cysts or skin tags ( less likely).

Chafing skin occurs when the skin becomes irritated by the friction caused by rubbing against other skin or against a foreign material. If there is any change in the color or odor of vaginal discharge then a vaginal infection can be suspected. But you have had these symptoms after using a vibrator which may cause friction rub and trauma while in use. This can occur even days later especially if there is any clogged or inflamed pores after using a vibrator.

Follow these methods for a quick relief from the symptoms:
1) Wear cotton clothes and underwear and avoid wearing any coarse or synthetic material. When doing exercise wear athletic tights or cycling shorts.

2) Wear clean and dry clothes and use a mild detergent to wash them. Dried sweat, chemicals, dirt, and other debris may aggravate the condition.

3) You can apply some calamine lotion at the rash as it will help in soothing the skin.

4) Application of a topical antibiotic cream like Bactroban or Neosporin and oral antiinflammatories after a prescription from your doctor are helpful in reduction of the redness and inflammation.

If the symptoms persist or the sores turn into open sores which are painful and scab over then get an evaluation done from your gynecologist.

Hope this answers your query. If you have additional questions or follow up queries then please do not hesitate in writing to us. I will be happy to answer your queries.

Wishing you good health.
Above answer was peer-reviewed by
 
Follow-up: Is it possible to get an STD by using an unclean vibrator? 18 hours later
Is it possible to get an STI by using an unclean vibrator? Like one that wasnt properly cleaned and then put away? Or do STIs die when outside the body.

Is there anything i can do to help aid clearing up the infection other than what youve said? Youve pretty much told me how to not-aggravate it, but is there anything I can do to help my body fight it?

Thankyou
 
 
Answered by Dr. Jasvinder Singh 27 hours later
Hello,

Thanks for writing back. STD's are transmitted by sexual contact which includes any form of sexual; activity, kissing, oral-genital contact and the use of sexual "toys," such as vibrators especially if the vibrators have been used by someone else.

If the unclean vibrator had been used by someone else and then you used it then STD's can be transmitted. But if the vibrator was unclean and no one else other than you is suing it then chances of transmission of STD's are less. STD's which are caused by virus; the viruses do not survive outside the body for a long time and the STD's that have been caused by bacteria may survive outside the body for some time before the bacteria die out.

For these sores, apart from the measures which i have mentioned before, take some antihistaminic for itching and apply antibiotic creams like Neosporin, Bactroban or Mupirocin after consulting your doctor. Also apply cold compresses and wear cotton clothes.

You may also need oral antimicrobials and anti inflammatory drugs which are available under prescription. This will decrease the swelling in the area.

Hope this answers your query. If you have additional questions or follow up queries then please do not hesitate in writing to us. I will be happy to answer your queries.

Wishing you good health.

Regards.
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Drug/Medication

The user accepted the expert's answer

Ask a Sexual Diseases

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor